Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 19, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 24, 2016, 9:52 PM EDT for Baker County, Columbia County, Nassau County, Florida; Charlton County, Clinch County, Ware County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2016, 9:52 PM EDT (01:52 UTC)
- Expired
- Mar 24, 2016, 10:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Baker County, FL, Columbia County, FL, Nassau County, FL, Charlton County, GA, Clinch County, GA, Ware County, GA
The radar
The Jacksonville radar (KJAX), 62 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 852 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 9:13 PM EDT, 39 minutes earlier.
Area forecast discussion, Mar 24, 9:13 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 913 PM EDT THU MAR 24 2016 .UPDATE...LATEST RADAR IMAGERY SHOWS SQUALL LINE CONTINUING EASTWARD PUSH OVER OUR FAR WESTERN COUNTIES WHILE GRADUALLY WEAKENING. LARGE STRATIFORM AREA BEHIND LINE IS ALSO STARTING TO DECREASE IN COVERAGE. LATEST HRRR CONTINUES TO SPREAD LARGE AREA OF PRECIP ACROSS FORECAST AREA 02Z-08Z...WHICH MAY BE A BIT OVERDONE AS WE COULD SEE GREATER DECREASE IN COVERAGE/INTENSITY AS ACTIVITY MOVES OVER MORE STABLE AREA IN THE EASTERN HALF OF OUR GA COUNTIES. HAVE ADJUSTED HOURLY POP TREND TO REFLECT HIGH VALUES OVER THE WESTERN PART OF FORECAST AREA NEXT FEW HOURS... THEN SPREADING EAST AND SOUTHEAST...WHILE GRADUALLY DECREASING IN COVERAGE. SCATTERED T-STORMS DEVELOPED...POSSIBLY WITH SOME HAIL...OVER OUR SE COUNTIES EARLY THIS EVENING...BUT IS ALSO ON WEAKENING TREND. && .AVIATION...VFR CONDITIONS THIS EVENING...BUT DECREASE TO MVFR AS AREA OF SHOWERS/ISOLATED TSRA SPREADS IN LATER TONIGHT. && .MARINE...SURFACE HIGH OVER THE WESTERN ATLANTIC AND AN APPROACHING COLD FRONT TO THE WEST WILL MAINTAIN MOSTLY S TO SE WINDS THROUGH THE WEEKEND. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT EXTENDING THROUGH THE WEEKEND AS THE FRONT STALLS OVER THE AREA. WINDS WILL INCREASE TO SCEC CRITERIA OFFSHORE TONIGHT. RIP CURRENTS: LOW RISK FOR SOUTHEAST GEORGIA AND MODERATE RISK FOR NORTHEAST FLORIDA BEACHES THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 79 64 76 / 80 70 40 40 SSI 64 76 64 73 / 60 70 40 50 JAX 65 83 66 77 / 60 60 40 50 SGJ 66 83 67 76 / 60 60 40 40 GNV 65 82 67 78 / 80 60 50 50 OCF 65 82 67 81 / 60 60 40 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/GUILLET/WALKER
Hazardous weather outlook, Mar 24, 3:18 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT THU MAR 24 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-251930- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 318 PM EDT THU MAR 24 2016 ...A FEW STRONG TO SEVERE STORMS POSSIBLE ON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TODAY AND TONIGHT ACROSS NORTHEAST FLORIDA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH EARLY NEXT WEEK ASSOCIATED WITH A MEANDERING FRONTAL BOUNDARY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 24, 8:36 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 PM EDT THU MAR 24 2016
FLZ033-037-038-250115-
FLAGLER FL-ST. JOHNS FL-PUTNAM FL-
836 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...
SOUTHWESTERN ST. JOHNS AND EASTERN PUTNAM COUNTIES UNTIL 915 PM
EDT...
AT 836 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POMONA PARK...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALATKA...POMONA PARK...HASTINGS...EAST PALATKA...FEDERAL POINT...SAN
MATEO...ORANGE MILLS...SATSUMA...BOSTWICK...WELAKA...LAKE COMO AND SPUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT
LAT...LON 2943 8157 2947 8175 2965 8173 2977 8170
2982 8166 2984 8161 2984 8158 2985 8159
2986 8157 2981 8147 2965 8135
TIME...MOT...LOC 0036Z 216DEG 24KT 2947 8161
GUILLETSpecial weather statement, Mar 24, 8:43 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT THU MAR 24 2016
GAZ132>135-149-250130-
JEFF DAVIS GA-BACON GA-APPLING GA-ATKINSON GA-COFFEE GA-
843 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN APPLING...NORTHERN
ATKINSON...JEFF DAVIS...NORTHWESTERN BACON AND COFFEE COUNTIES UNTIL
930 PM EDT...
AT 842 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PRIDGEN TO NEAR WILLACOOCHEE. MOVEMENT WAS EAST
AT 35 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
DOUGLAS...HAZLEHURST...PEARSON...WILLACOOCHEE...BROXTON...AMBROSE...GRAHAM...
NICHOLLS...WEST GREEN...SNIPESVILLE...PRIDGEN AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT
LAT...LON 3196 8242 3147 8256 3147 8263 3131 8263
3125 8304 3128 8303 3133 8306 3136 8310
3142 8314 3147 8313 3156 8306 3161 8306
3166 8300 3179 8299 3178 8287 3192 8268
3193 8262 3196 8255 3195 8249 3197 8248
TIME...MOT...LOC 0042Z 259DEG 28KT 3172 8291 3131 8300
GUILLETSpecial weather statement, Mar 24, 8:56 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
856 PM EDT THU MAR 24 2016
FLZ020>022-GAZ150-162>164-250145-
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CHARLTON GA-CLINCH GA-ECHOLS GA-
WARE GA-
856 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON...SUWANNEE...COLUMBIA...
CENTRAL WARE...NORTHWESTERN CHARLTON...CLINCH AND ECHOLS COUNTIES
UNTIL 945 PM EDT...
AT 856 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF DU PONT TO 7 MILES EAST OF
DOWLING PARK. MOVEMENT WAS EAST AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LIVE OAK...JASPER...HOMERVILLE...JENNINGS...WHITE SPRINGS...
FARGO...ARGYLE...STATENVILLE...SUWANNEE SPRINGS...SUWANNEE RIVER STATE
PARK...DU PONT...WELLBORN...CROSSROADS...BELMONT...BLUE SPRINGS...
LURAVILLE...WINFIELD...SUWANNEE VALLEY AND MAYDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT
LAT...LON 3063 8314 3080 8313 3081 8310 3085 8309
3085 8301 3087 8297 3110 8297 3118 8227
3058 8242 3058 8246 3046 8246 3009 8255
3007 8307 3011 8312 3010 8321 3026 8325
3039 8317 3042 8322 3059 8326 3063 8329
TIME...MOT...LOC 0056Z 260DEG 33KT 3113 8290 3023 8311
GUILLETLocal storm report, Mar 24, 9:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 PM EDT THU MAR 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST HOMERVILLE 31.04N 82.75W
03/24/2016 M44 MPH CLINCH GA AWOS
&&
AWALKERSpecial weather statement, Mar 24, 9:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 932 PM EDT THU MAR 24 2016 GAZ134>136-150>152-250215- WAYNE GA-BRANTLEY GA-BACON GA-APPLING GA-PIERCE GA-WARE GA- 932 PM EDT THU MAR 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...SOUTHEASTERN APPLING... NORTHWESTERN BRANTLEY...NORTHERN WARE...BACON AND WESTERN WAYNE COUNTIES UNTIL 1015 PM EDT... AT 931 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALMA TO NEAR MANOR. MOVEMENT WAS EAST AT 30 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... WAYCROSS...ALMA...BLACKSHEAR...PATTERSON...SCREVEN...ODUM...OFFERMAN... BRISTOL...DIXIE UNION...PEBBLE HILL...JAMESTOWN...BOGGY BAY...NEW LACY AND NEEDHAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANGAGEMENT LAT...LON 3175 8194 3119 8208 3113 8264 3161 8252 TIME...MOT...LOC 0131Z 258DEG 28KT 3155 8247 3114 8259 GUILLET
Special weather statement, Mar 24, 9:42 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
942 PM EDT THU MAR 24 2016
FLZ020>024-030-GAZ150-152-162>165-250230-
INLAND NASSAU FL-BAKER FL-UNION FL-COLUMBIA FL-HAMILTON FL-
SUWANNEE FL-CHARLTON GA-CLINCH GA-BRANTLEY GA-INLAND CAMDEN GA-
ECHOLS GA-WARE GA-
942 PM EDT THU MAR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION...BAKER...
EASTERN HAMILTON...NORTHEASTERN SUWANNEE...NORTHWESTERN NASSAU...
NORTHERN COLUMBIA...SOUTHERN BRANTLEY...SOUTHERN WARE...CHARLTON...
SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS AND NORTHWESTERN CAMDEN
COUNTIES UNTIL 1030 PM EDT...
AT 942 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BOGGY BAY TO NEAR BELMONT TO 7 MILES
NORTHEAST OF OBRIEN. MOVEMENT WAS EAST AT 40 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...HILLIARD...FOLKSTON...NAHUNTA...WHITE SPRINGS...FARGO...STEPHEN
FOSTER STATE PARK...TAYLOR...MACCLENNY...HOMELAND...GLEN ST. MARY...RACE
POND...WELLBORN...WAYNESVILLE...BELMONT...WINFIELD...SUWANNEE VALLEY...
BRAGANZA...OLUSTEE AND SANDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANGAGEMENT
LAT...LON 3115 8256 3123 8176 3116 8178 3117 8176
3044 8198 3008 8226 3022 8290
TIME...MOT...LOC 0142Z 270DEG 33KT 3115 8245 3044 8264 3008 8283
GUILLETThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:02 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Mar 24, 8:30 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 30 min |
| Mar 24, 8:36 PM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Mar 24, 8:56 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 49 min |
| Mar 24, 9:42 PM EDT | Special Weather Statement | JAX | Baker, Columbia | 48 min |
| Mar 24, 10:01 PM EDT | Special Weather Statement | JAX | Gilchrist, Union | 29 min |
| Mar 24, 10:35 PM EDT | Special Weather Statement | JAX | Alachua | 40 min |
| Mar 24, 10:41 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Mar 24, 10:52 PM EDT | Special Marine Warning | JAX | 113 min | |
| Mar 24, 11:04 PM EDT | Special Weather Statement | JAX | Clay, Duval | 41 min |
| Mar 25, 12:07 AM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Mar 25, 12:34 AM EDT | Special Weather Statement | JAX | Flagler | 56 min |
| Mar 25, 12:46 AM EDT | Special Marine Warning | JAX | 89 min | |
| Mar 24, 8:43 PM EDT | Special Weather Statement | JAX | Atkinson, Coffee, Jeff Davis | 47 min |
| Mar 24, 9:32 PM EDT | Special Weather Statement | JAX | Bacon, Pierce | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.